Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 126, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Dec 20, 2009, 10:00 AM CST for Okaloosa County, Florida. It took effect at Dec 20, 2009, 6:00 PM CST. It was in force for 84 min.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2009, 10:00 AM CST (16:00 UTC)
- In effect from
- Dec 20, 2009, 6:00 PM CST
- Expired
- Dec 20, 2009, 7:24 PM CST
- In force
- 84 min
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.85 ft at Dec 20, 2009, 5:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 201600 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1000 AM CST SUN DEC 20 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINFALL WILL CAUSE A RISE ON THE SHOAL RIVER AND THE RIVER IS EXPECTED TO REACH FLOOD STAGE LATER TODAY . PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-211200- /O.NEW.KMOB.FL.W.0126.091221T0000Z-091221T1200Z/ /CRVF1.1.ER.091221T0000Z.091221T0000Z.091221T0600Z.NO/ 1000 AM CST SUN DEC 20 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM THIS EVENING UNTIL MONDAY MORNING * AT 9 AM SUNDAY THE STAGE WAS...7.8 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 8 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
1 follow-up statement
000 WGUS84 KMOB 210124 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 724 PM CST SUN DEC 20 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-210154- /O.CAN.KMOB.FL.W.0126.000000T0000Z-091221T1200Z/ /CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 724 PM CST SUN DEC 20 2009 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR CRESTVIEW * AT 6PM SUNDAY THE STAGE WAS 7.9 FEET AND WAS STEADY. * FLOOD STAGE IS 8.0 FEET THE RIVER WILL REMAIN STEADY FOR THE NEXY DAY OR SO THEN SLOWLY BEGIN TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 20, 4:32 AM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Dec 20, 4:32 AM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 432 AM CST SUN DEC 20 2009 .SHORT TERM (TODAY AND TONIGHT)...HIGH PRESSURE WILL CONTINUE TO BUILD SOUTHWARD ACROSS THE CENTRAL GULF COAST THROUGH THE DAY. SOME WRAP AROUND LOW CLOUDS CONTINUE ACROSS FAR NORTHEASTERN ZONES BUT INCREASING SUBSIDENCE ACROSS THE REGION WILL ERODE THESE CLOUDS LATER THIS MORNING. THIS WILL LEAD TO CLEAR SKIES BUT CONTINUED COOL CONDITIONS TODAY...WITH HIGHS ONLY REACHING THE LOW TO MID 50S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR EVEN COLDER TEMPS TONIGHT AS THE RIDGE WILL BE CLOSER. LOWS WILL FALL BELOW FREEZING ACROSS MOST AREAS AWAY FROM THE COAST...WITH A FEW MID AND UPPER 20S POSSIBLE ACROSS INTERIOR ZONES AND NORMALLY COLD LOCATIONS. 13/JC (MONDAY AND TUESDAY)...SFC HIGH PRESSURE WILL DRIFT TO JUST EAST OF THE FCST AREA MONDAY AND TUESDAY...WITH A WEAK RETURN FLOW SETTING UP. WITH THIS...LOLVL MOISTURE WILL BEGIN TO INCREASE SLIGHTLY...AND TEMPERATURES WILL START TO MODIFY SOMEWHAT. MAX TEMPS MONDAY ARE EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S ACROSS THE REGION. ON TUESDAY...HIGHS SHOULD BE EVEN WARMER...PRIMARILY IN THE MIDDLE 60S FOR MOST LOCATIONS. SHOULD SEE AN END TO THE OVERNIGHT FREEZING TEMPERATURES FOR MOST LOCATIONS ON MONDAY NIGHT...AS LOWS ARE EXPECTED TO PRIMARILY BE IN THE MIDDLE 30S OVER INTERIOR ZONES AND UPPER 30S/LOWER 40S ALONG THE COAST. MOSTLY CLEAR SKIES WILL CONTINUE MONDAY AND MONDAY NIGHT...WITH A GRADUAL INCREASE IN SCATTERED CLOUDS EXPECTED ON TUESDAY. BUT...NO PCPN IS ANTICIPATED. 12/DS && .LONG TERM (WEDNESDAY THROUGH SATURDAY)...BY WEDNESDAY MORNING...A STORM SYSTEM WILL BE DEVELOPING OVER THE PLAINS STATES AND THIS SYSTEM WILL BE MOVING TOWARD OUR FCST AREA DURING THE DAY WEDNESDAY. WILL SEE INCREASING LOWERING AND THICKENING OF CLOUDS...AS WELL AS INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FROM THE WEST DURING THE DAY AS WELL. MOST OF THE GLOBAL MODELS HAVE REMAINED FAIRLY CONSISTENT AND IN GOOD AGREEMENT INDICATING THE BEST CHANCES FOR SHOWERS AND STORMS OVER OUR FCST AREA COMING WEDNESDAY NIGHT AND EARLY THURSDAY. LATEST INDICATIONS SUGGEST THE POTENTIAL FOR A LINE OF STRONG THUNDERSTORMS MOVING WEST TO EAST ACROSS THE FCST AREA LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THIS TIMING COULD CHANGE SOME OVER THE NEXT FEW DAYS...SO STAY TUNED. AFTER THE SHOWERS AND STORMS MOVE EAST OF THE AREA BY LATE IN THE DAY ON CHRISTMAS EVE...RAIN FREE AND COOLER...DRIER HIGH PRESSURE IS ONCE AGAIN EXPECTED TO MOVE INTO THE REGION CHRISTMAS DAY AND CONTINUE OVER THE REGION INTO CHRISTMAS WEEKEND. AHEAD OF THE STORM SYSTEM ON WEDNESDAY AND THURSDAY...A MODERATE TO OCNLY STRONG ONSHORE FLOW WILL ALLOW MAX TEMPS TO RISE INTO THE MID TO UPPER 60S EACH DAY...WITH WEDNESDAY NIGHT MIN TEMPS RANGING FROM THE UPPER 40S TO MIDDLE 50S MOST LOCATIONS. WITH THE SUSTAINED ONSHORE FLOW WEDNESDAY THROUGH THURSDAY...COULD ALSO SEE SOME DENSE FOG OVER THE COASTAL WATERS AS WELL AS THE COASTAL LAND ZONES AND HAVE INCLUDED THIS POSSIBILITY IN THIS MORNINGS FCST PACKAGE. STILL EXPECTING A COOL DOWN IN THE WAKE OF THE FRONT ON CHRISTMAS DAY...WITH HIGHS IN THE MID 50S TO AROUND 60. CHRISTMAS NIGHT LOW TEMPS WILL BE IN THE 30S FOR MOST LOCATIONS. MAX TEMPS ON SATURDAY WILL BE SLIGHTLY COOLER THAN THOSE OF CHRISTMAS DAY...PRIMARILY IN THE LOW TO MID 50S. 12/DS && .AVIATION (12Z ISSUANCE)...VFR CONDITIONS EXPECTED THROUGHOUT THE PERIOD. 13/JC && .MARINE...MODERATE NORTHERLY FLOW WILL CONTINUE TO DECREASE THROUGH THE DAY AS HIGH PRESSURE CONTINUES TO BUILD ACROSS THE NORTH CENTRAL GULF. THE SMALL CRAFT ADVISORY WILL BE DROPPED IN FAVOR OF EXERCISE CAUTION THIS MORNING. OTHERWISE...FLOW WILL BECOME EASTERLY THEN SOUTHERLY ON MONDAY AS HIGH PRESSURE MOVES EASTWARD ACROSS THE AREA. SOUTHERLY FLOW WILL INCREASE TUESDAY NIGHT INTO WEDNESDAY AS A STORM SYSTEM GATHERS STRENGTH IN THE SOUTHERN PLAINS AND MOVES EAST. 13/JC && .FIRE WEATHER...AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP INTO THE MID AND UPPER 30S ACROSS THE FCST AREA TODAY...INCLUDING THE WESTERN FLORIDA PANHANDLE. HOWEVER...DUE TO AFTERNOON MAX TEMPS ONLY REACHING THE LOW TO MID 50S...THE DURATION OF THE LOWER RH VALUES WILL NOT BE LONG ENOUGH TO WARRANT ANY FIRE WEATHER HEADLINES FOR THE PANHANDLE. MAX TEMPERATURES ON MONDAY AFTERNOON WILL BE SLIGHTLY WARMER...AND WITH THE DRY AIR STILL IN PLACE ACROSS THE REGION...LOOK FOR AFTERNOON RH VALUES ON MONDAY TO FALL INTO THE LOWER 30S OVER INTERIOR PORTIONS OF THE PANHANDLE AND SOUTHWEST ALABAMA. FOR NOW IT APPEARS THAT DURATIONS WILL NOT BE LONG ENOUGH FOR A FIRE WEATHER WATCH OVER THE FLORIDA PANHANDLE...BUT WE WILL CONTINUE TO MONITOR FOR THIS POSSIBILITY. OTHERWISE...NO FIRE WEATHER CONCERNS OVER THE NEXT COUPLE OF DAYS. 12/DS && .PRELIMINARY POINT TEMPS/POPS... MOBILE 55 31 61 40 / 00 00 00 05 PENSACOLA 54 33 61 41 / 00 00 00 05 DESTIN 54 37 57 43 / 00 00 00 05 EVERGREEN 51 26 59 31 / 00 00 00 05 WAYNESBORO 53 27 61 34 / 00 00 00 05 CAMDEN 51 28 58 34 / 00 00 00 05 CRESTVIEW 53 27 61 27 / 00 00 00 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Dec 20, 6:00 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST SUN DEC 20 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST SUN DEC 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING ACROSS THE MARINE AREA. COLD TEMPERATURES RANGING FROM THE MID AND UPPER 20S INLAND TO MID 30S ALONG THE COAST ARE EXPECTED TONIGHT. MINOR FLOODING CONTINUES ALONG SEVERAL AREA RIVERS. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE COLD TEMPERATURES ARE EXPECTED FOR MONDAY AND TUESDAY NIGHT WHEN FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS INLAND LOCATIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON WEDNESDAY AND CONTINUE THROUGH THURSDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHERN PLAINS THEN MOVES THROUGH THE REGION. CONDITIONS DURING THIS TIME FRAME WILL HAVE TO BE MONITORED FOR THE POTENTIAL OF SEVERE THUNDERSTORM DEVELOPMENT. MINOR FLOODING CONTINUES ALONG SEVERAL AREA RIVERS. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE INFORMATION. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN OVER THE MARINE AREA FROM TUESDAY AFTERNOON THROUGH FRIDAY AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.